Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

View-obstruction problems and Kronecker's theorem


Author: Yong Gao Chen
Journal: Proc. Amer. Math. Soc. 123 (1995), 3279-3284
MSC: Primary 11J06
DOI: https://doi.org/10.1090/S0002-9939-1995-1277102-1
MathSciNet review: 1277102
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we show how the quantitative forms of Kronecker's theorem in Diophantine approximations can be applied to investigate view-obstruction problems. In particular we answer a question in [Yong-Gao Chen, On a conjecture in Diophantine approximation, III, J. Number Theory 39 (1991), 91-103].


References [Enhancements On Off] (What's this?)

  • [1] H. M. Bacon, An extension of Kronecker's theorem, Ann. of Math. 35 (1934), 776-786. MR 1503196
  • [2] H. Bohr and B. Jessen, One more proof of Kronecker's theorem, J. London Math. Soc. 7 (1932), 274-275.
  • [3] J. W. S. Cassels, An introduction to Diophantine approximations, Cambridge Univ. Press, London and New York, 1957. MR 0087708 (19:396h)
  • [4] Y. G. Chen, On a conjecture in Diophantine approximations III, J. Number Theory 39 (1991), 91-103. MR 1123171 (93d:11070)
  • [5] -, The view-obstruction problem for 4-dimensional spheres, Amer. J. Math. 116 (1994), 1381-1419. MR 1305870 (95i:11067)
  • [6] -, View-obstruction problems and a generalization in $ {E^n}$, Acta Math. Sinica 37 (1994), 551-562. (Chinese) MR 1337104 (96g:52031)
  • [7] T. W. Cusick, View-obstruction problems, Aequationes Math. 9 (1973), 165-170. MR 0327665 (48:6007)
  • [8] T. W. Cusick and C. Pomerance, View-obstruction problems III, J. Number Theory 19 (1984), 131-139. MR 762763 (86b:11046)
  • [9] V. C. Dumir and R. J. Hans-Gill, View-obstruction problem for 3-dimensional spheres, Monatsh. Math. 101 (1986), 279-289. MR 851949 (87j:11061)
  • [10] V. C. Dumir, R. J. Hans-Gill, and J. B. Wilker, Contribution to a general theory of view-obstruction problems, Canad. J. Math. 45 (1993), 517-536. MR 1222514 (94d:52022)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 11J06

Retrieve articles in all journals with MSC: 11J06


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1995-1277102-1
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society